Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 3:34 AM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 3:34 AM EDT (07:34 UTC)
- Expired
- Apr 8, 2020, 4:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 124 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:35 AM EDT | HAIL 1 | 4 E Williamstown, OH | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 11:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
609
WUUS51 KRLX 080734
SVRRLX
OHC167-WVC073-085-095-107-080800-
/O.NEW.KRLX.SV.W.0024.200408T0734Z-200408T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
334 AM EDT Wed Apr 8 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Central Washington County in southeastern Ohio...
Pleasants County in northwestern West Virginia...
Northern Ritchie County in northwestern West Virginia...
Southwestern Tyler County in northern West Virginia...
Northeastern Wood County in northwestern West Virginia...
* Until 400 AM EDT.
* At 333 AM EDT, a severe thunderstorm was located near Marietta,
moving southeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marietta, Harrisville, St. Marys, Williamstown, Pennsboro, Belmont,
North Bend State Park, Newport, Ellenboro, Cairo, Willow Island,
Maxwell, Schultz, Mountain, Hebron, Pike, Highland and Devola.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 185 and 186.
Interstate 77 in Ohio between mile markers 1 and 6.
Route 50 in West Virginia between mile markers 29 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3942 8152 3952 8141 3937 8087 3912 8099
TIME...MOT...LOC 0733Z 299DEG 53KT 3942 8137
HAIL...1.00IN
WIND...60MPH
$$
251 follow-up statement
202
WWUS51 KRLX 080745
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
345 AM EDT Wed Apr 8 2020
WVC107-080754-
/O.CAN.KRLX.SV.W.0024.000000T0000Z-200408T0800Z/
Wood WV-
345 AM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved off to
the east. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southeastern Ohio...and northern and northwestern West Virginia.
LAT...LON 3937 8087 3912 8099 3927 8124 3928 8126
3930 8127 3930 8129 3931 8133 3932 8133
3932 8134 3934 8137 3946 8120
TIME...MOT...LOC 0744Z 299DEG 53KT 3934 8118
$$
OHC167-WVC073-085-095-080800-
/O.CON.KRLX.SV.W.0024.000000T0000Z-200408T0800Z/
Washington OH-Pleasants WV-Ritchie WV-Tyler WV-
345 AM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR EAST CENTRAL WASHINGTON...PLEASANTS...NORTHERN RITCHIE AND
SOUTHWESTERN TYLER COUNTIES...
At 344 AM EDT, a severe thunderstorm was located near St. Marys,
moving southeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Harrisville, St. Marys, Pennsboro, Belmont, North Bend State Park,
Newport, Ellenboro, Willow Island, Maxwell, Schultz, Mountain,
Hebron, Pike and Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3937 8087 3912 8099 3927 8124 3928 8126
3930 8127 3930 8129 3931 8133 3932 8133
3932 8134 3934 8137 3946 8120
TIME...MOT...LOC 0744Z 299DEG 53KT 3934 8118
HAIL...1.00IN
WIND...60MPH
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:43 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 8, 2:43 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 243 AM EDT Wed Apr 8 2020 .SYNOPSIS... A much stronger cold front Thursday. High pressure Friday and Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 150 AM Wednesday... QLCS with scattered reports of damaging wind gusts, currently over central OH and southern PA, will continue to advance southeastward into the predawn hours. A bit of a capping inversion exists around H7 across the area from the EML that overspread the area last evening with instability becoming more elevated with each passing hour as the surface cools. Still...given the well organized structure and cold poop propagation, I expect the eastward extent of this line to continue to produce damaging wind gusts as it clips our northeast WV counties in the next few hours. Farther west along the line in central OH, a gradual weakening trend should ensue as it advances out of our se OH counties and central WV in the predawn. Models are struggling with how far south to take this, with the HRRR seemingly flip flopping with keeping it more across the central and northern Lowlands to sagging it south into the Coal Fields by sunrise. For now, I will play the middle road solution and monitor trends. The actual cold front will lag several hours behind, decaying as it meanders into the area. Meanwhile, surface heating across the southern half of the area where there will be less clouds will allow instability to build with MLCAPE values approaching 2 grand with deep layer shear values supportive of convective growth. This should allow for an uptick in coverage this afternoon across southern counties in the vicinity of the boundary. A few of these storms could become strong as the advance southeast out of the area in the late afternoon. We will see a break in the action this evening as we await the arrival of much stronger cold front. Convection associated with this will race into the area around midnight or shortly thereafter. SPC has the Tug Fork Valley painted in a slight risk with an enhanced farther west across much of the Lower OH Valley and TN Valley. Despite the time of night, MLCAPE values will remain high and with strong deep layer shear and steep mid level lapse rates, the potential for large hail and especially damaging wind gusts will exist along the QLCS from the Tri-State region and extending south into the Coal Fields and southwest VA. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 224 PM Tuesday... Low level warm air advection will get underway again Wednesday evening with scattered convection impacting the CWA overnight as a strong cold front approaches the region. Severe threat does not look overly impressive at this time, but given the forcing and wind fields, a few strong storms will be possible. Front then pushes across the area early Thursday morning with daytime temps either steady-state or falling through the day as cold air advection strengthens. Attention then turns to potentially windy/very windy conditions in the afternoon. If enough clearing occurs during the day, dry-adiabatic lapse rates from the sfc to nearly H7 along with strong low level wind fields will promote near Wind Advisory conditions during Thurs midday/afternoon for especially the northern half of the CWA. More significant cold air advection should occur Thursday night into Friday as the parent mid/upper level trough axes briefly push south across the area. Temps Friday will be rather chilly by early/mid April standards. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 227 PM Tuesday... Sfc high pressure influences area weather for Saturday before potentially impactful weather returns next week. Global models have come into a little better agreement today with next weeks synoptic pattern. A strong area of low pressure is currently prog to hook northeast out of the Great Plains and up the Ohio River Valley early next week. If this output holds, then our next chance of spring-like weather and precip could occur at that time. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... As of 235 AM Wednesday... Line of strong convection along and ahead of a cold front will move into the area over the next several hours. Strong gusts are possible across northern TAF sites thru 09Z as this moves through along with brief IFR conditions with a period of lingering MVFR CIGs. It will take until closer to 12Z for this to affect HTS/CRW and should be in a much weakened fashion. The boundary will slow later this morning and with additional heating, convection be realized once again this afternoon with BKW potentially affected with TSRA. Another, much stronger, cold front will cross in the 06-12Z time frame tonight with another round of convection, potentially with strong winds for HTS/CRW/BKW. Gusty and variable winds possible with any thunderstorms through 12Z with west to northwesterly behind the front, becoming gusty in the afternoon to 20 kts. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY... FORECAST CONFIDENCE: Medium 06-12Z, high thereafter. ALTERNATE SCENARIOS: Broken line of thunderstorms moving through 12Z will create highly variable cig/vis in the heaviest downpours. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 04/08/20 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H M H M M H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H M H H H H H H H H PKB CONSISTENCY H H M M M H H H H H M H CKB CONSISTENCY H H M M H H H H H H H H AFTER 06Z THURSDAY... IFR conditions possible in showers and thunderstorms Wednesday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/30 NEAR TERM...30 SHORT TERM...RH LONG TERM...RH AVIATION...30
Hazardous weather outlook, Apr 7, 11:45 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1145 PM EDT Tue Apr 7 2020 KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>018-024>030-034-039-040- 090345- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH- Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Wyoming-Upshur- Barbour- 1145 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. A slight risk of severe thunderstorms exists for the entire area tonight. Scattered strong to severe thunderstorms or a line of storms may impact much of the area late tonight. Damaging winds and are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-090345- Perry-Morgan-Athens-Washington-Vinton-Wood-Pleasants-Tyler-Ritchie- Doddridge-Harrison-Taylor- 1145 PM EDT Tue Apr 7 2020 ...SEVERE THUNDERSTORM WATCH 85 IN EFFECT UNTIL 6 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-090345- Dickenson-Buchanan-McDowell- 1145 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms late tonight with damaging winds possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>526-090345- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1145 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Tonight. A slight risk of severe thunderstorms exists for the entire area tonight. Scattered strong to severe thunderstorms or a line of storms may impact much of the area late tonight. Damaging winds are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 7, 9:35 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT TUE APR 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 S MOUNTAIN 39.36N 80.91W
04/07/2020 E1.25 INCH RITCHIE WV EMERGENCY MNGR
HAIL DAMAGE TO ROOF SHINGLES AND SIDING ON ROUTE 74
NEAR RITCHIE/TYLER COUNTY LINE. ALSO PLOWING 2 TO 3
INCHES OF HAIL ACCUMULATION ON ROUTE 74 BETWEEN MOUNTAIN
AND PENNSBORO. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX2000777
TRMLocal storm report, Apr 7, 9:42 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT TUE APR 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL WEST UNION 39.30N 80.78W
04/07/2020 E1.25 INCH DODDRIDGE WV EMERGENCY MNGR
HAIL DAMAGE TO ROOF SHINGLES AND SIDING. ALSO PLOWING
HAIL ACCUMULATION ON ROUTE 50 BETWEEN THE PENNSBORO AND
WEST UNION EXITS. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX2000778
TRMLocal storm report, Apr 7, 9:46 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT TUE APR 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 E MOUNTAIN 39.36N 80.87W
04/07/2020 TYLER WV EMERGENCY MNGR
ONE TREE CLEARED FROM ROUTE 74 NEAR THE RITCHIE/TYLER
COUNTY LINE.
&&
EVENT NUMBER RLX2000779
TRMLocal storm report, Apr 7, 9:52 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
952 PM EDT TUE APR 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL ELKINS 38.93N 79.85W
04/07/2020 E0.75 INCH RANDOLPH WV PUBLIC
DIME SIZED HAIL REPORTED IN EKLINS
0537 PM HAIL 2 N LOWER SALEM 39.59N 81.39W
04/07/2020 M1.75 INCH WASHINGTON OH PUBLIC
GOLF BALL SIZE HAIL LASTING FOR 15 MINUTES
0554 PM HAIL 3 E LOWER SALEM 39.56N 81.34W
04/07/2020 E1.00 INCH WASHINGTON OH TRAINED SPOTTER
QUARTER SIZE HAIL AND HEAVY RAIN REPORTED.
0630 PM HAIL 1 S MOUNTAIN 39.36N 80.91W
04/07/2020 E1.25 INCH RITCHIE WV EMERGENCY MNGR
HAIL DAMAGE TO ROOF SHINGLES AND SIDING ON ROUTE 74
NEAR RITCHIE/TYLER COUNTY LINE. ALSO PLOWING 2 TO 3
INCHES OF HAIL ACCUMULATION ON ROUTE 74 BETWEEN MOUNTAIN
AND PENNSBORO. TIME ESTIMATED FROM RADAR.
0630 PM TSTM WND DMG 2 E MOUNTAIN 39.36N 80.87W
04/07/2020 TYLER WV EMERGENCY MNGR
ONE TREE CLEARED FROM ROUTE 74 NEAR THE RITCHIE/TYLER
COUNTY LINE.
0636 PM HAIL PENNSBORO 39.28N 80.97W
04/07/2020 M1.00 INCH RITCHIE WV TRAINED SPOTTER
BIGGEST HAIL STONE SIZE OF A QUATER. NICKLE SIZE HAIL
COVERING THE GROUND.
0644 PM HAIL WEST UNION 39.30N 80.78W
04/07/2020 E1.25 INCH DODDRIDGE WV EMERGENCY MNGR
HAIL DAMAGE TO ROOF SHINGLES AND SIDING. ALSO PLOWING
HAIL ACCUMULATION ON ROUTE 50 BETWEEN THE PENNSBORO AND
WEST UNION EXITS. TIME ESTIMATED FROM RADAR.
0707 PM HAIL 1 SSW LEOPOLD 39.11N 80.75W
04/07/2020 M1.00 INCH DODDRIDGE WV PUBLIC
QUARTER SIZE HAIL.
0725 PM HAIL JACKSON MILL 39.10N 80.48W
04/07/2020 M0.75 INCH LEWIS WV PUBLIC
DIME SIZE HAIL.
0728 PM HAIL 2 SE WESTON 39.02N 80.44W
04/07/2020 M0.75 INCH LEWIS WV TRAINED SPOTTER
DIME SIZE HAIL COVERING THE GROUND.
0730 PM HAIL 5 SSW STONEWALL JACKSON 38.94N 80.51W
04/07/2020 M1.25 INCH LEWIS WV PUBLIC
HALF DOLLAR SIZE HAIL.
0735 PM HAIL 3 SW WESTON 39.01N 80.51W
04/07/2020 M1.75 INCH LEWIS WV TRAINED SPOTTER
GOLF BALL SIZE HAIL COVERING THE GROUND.
0739 PM HAIL STONEWALL JACKSON 39.01N 80.47W
04/07/2020 M1.75 INCH LEWIS WV PARK/FOREST SRVC
GOLF BALL SIZE HAIL.
0748 PM HAIL FRENCH CREEK 38.89N 80.30W
04/07/2020 E0.75 INCH UPSHUR WV TRAINED SPOTTER
DIME SIZE HAIL COVERING THE GROUND IN POCKETS.
0748 PM HAIL FRENCH CREEK 38.89N 80.30W
04/07/2020 M1.50 INCH UPSHUR WV TRAINED SPOTTER
PING PONG BALL SIZE HAIL, LOTS OF THEM.
&&
EVENT NUMBER RLX2000765 RLX2000766 RLX2000773 RLX2000777 RLX2000779
RLX2000767 RLX2000778 RLX2000768 RLX2000770 RLX2000769 RLX2000774
RLX2000771 RLX2000772 RLX2000775 RLX2000776
ROCHESpecial weather statement, Apr 8, 2:59 AM EDT, 35 minutes before
Special Weather Statement National Weather Service Charleston WV 259 AM EDT Wed Apr 8 2020 OHZ067-080715- Morgan- 259 AM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORGAN COUNTY... At 259 AM EDT, a strong thunderstorm was located 8 miles northeast of McConnelsville, moving east at 60 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. This storm will remain over mainly rural areas of northeastern Morgan County. If outdoors, consider seeking shelter inside a building. LAT...LON 3975 8164 3971 8164 3973 8184 3976 8184 TIME...MOT...LOC 0659Z 274DEG 53KT 3976 8176 25
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:12 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 33 min |
| Apr 7, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 34 min |
| Apr 8, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 35 min |
| Apr 8, 4:22 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Jackson, Wirt | 23 min |
| Apr 8, 4:33 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 27 min |
| Apr 8, 5:39 AM EDT | Special Weather Statement | RLX | Jackson | 36 min |
| Apr 8, 6:28 AM EDT | Special Weather Statement | RLX | Mason | 32 min |
| Apr 8, 7:09 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 66 min |
| Apr 8, 8:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Apr 8, 8:50 AM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 40 min |
| Apr 8, 9:32 AM EDT | Special Weather Statement | RLX | Kanawha | 28 min |
| Apr 8, 9:39 AM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Apr 8, 9:53 AM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Apr 8, 12:22 PM EDT | Special Weather Statement | RLX | Putnam | 23 min |
| Apr 8, 12:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 33 min |
| Apr 8, 1:07 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 3 hr |
| Apr 8, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 38 min |
| Apr 8, 1:17 PM EDT | Special Weather Statement | RLX | Pleasants | 88 min |
| Apr 8, 1:27 PM EDT | Special Weather Statement | RLX | Fayette | 33 min |
| Apr 8, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh | 51 min |
| Apr 8, 1:54 PM EDT | Tornado Warning | RLX | Fayette, Raleigh | 26 min |
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Apr 8, 2:21 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Apr 8, 2:42 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Apr 8, 2:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 27 min |
| Apr 8, 2:59 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Apr 8, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 35 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RLX | Mingo | 24 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Raleigh, Wyoming | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
| Apr 8, 2:59 AM EDT | Special Weather Statement | RLX | Morgan | 16 min |
| Apr 8, 3:03 AM EDT | Severe Thunderstorm Warning | RLX | Morgan | 27 min |
| Apr 8, 3:26 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 34 min |
| Apr 8, 3:50 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton, Washington | 25 min |
| Apr 8, 5:49 AM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson | 26 min |
| Apr 8, 6:00 AM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson | 30 min |
| Apr 8, 8:18 AM EDT | Special Weather Statement | RLX | Jackson | 27 min |
| Apr 8, 1:33 PM EDT | Special Weather Statement | RLX | Lawrence | 27 min |
| Apr 8, 4:51 PM EDT | Areal Flood Warning | RLX | Washington | 5 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.